Taking Tegretol And Still Taking Seizures

3 Replies Updated



Conversation Starter

Neil Says:


I first took seizures just 5 weeks ago after having a small stroke. Doctor put me on Tegretol and I was hopeful that would be the end of the seizures. Now after just 5 weeks I have taken another seizure. I did have 2 bottles of beer and 2 tins of cider over 8 hours. Does anyone think this caused the seizure.



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Carol N Says:

Alchol, caffeine, TV, loud noises/music, stress, blinking lights, the spin of a roulette wheel,mahjong tile shuffling, even very hot baths - almost anything that negatively stimulates a brain prone to seizures can bring on a seizure.
These things can be and are all different for different people - but it all boils down to negative brain stimulation.Tegretol (or any anti-seizure medication) needs your help to do its job. Examine what you had been doing (as well as drinking) that might have affected your brain. And DO talk with your neurologist to discuss the things you should/must avoid. And that may include driving until you know your seizures are under control.
If you can't get any specific info from your MD go on line to Wikipedia, Mayo Clinic, and other web sites that will give you a lot of info you need and things to think about to help you avoid more seizures. Sometimes one has to be one's own physician!

REPLYSHAREREPORT
Was this helpful?     0     1  
2
Interlineal Peruser Says:

Whilst an inordinate number of doctors around the globe are given to prescribing many types of drugs for myriad reasons, like improving the quality of their patients' lives, and in many cases to actually save some of those very same lives, it would be very rare indeed to find a competent and caring doctor who'd knowingly prescribe the taking of 2 bottles of beer and 2 tins of cider within 8 hours for any person, particularly one such as yourself being treated for epileptic seizures. It has been my experience with epilepsy that each seizure ever-so-greatly[exponentially] increases the likelihood of having more seizures, whether the sufferer is on medication -- and drinks alcohol -- or not. Look upon it as a person starting off their day with a nice cold beer. This first beer usually sets up a pattern of wanting to have another one, which invites the desire of another one, ad infinit_um'pteen. There's a famous old saying concerning the consumption of alcohol, and it goes like this:

The man takes a drink, the drink takes a drink, and the drink takes the man.

There's another well-known saying and it's in kind-keeping with the sagacity of Carol N's[commenter #1] final sentence.

"Physician, heal thyself!"...but, First(not "thirst") do no harm[Primum non nocere].



REPLYSHAREREPORT
Was this helpful?     0     0  
3
Verwon Says:

I think things have been pretty well covered by the other posters.

Alcohol can certainly contribute to seizures and most people that suffer from them, for whatever reason, are told to abstain.

Learn more Tegretol details here.

Carol's point is true of the treatment of any medical condition, your treatment and/or medications need your help to work. A heart patient that takes their medication faithfully every day still can't expect it to do everything, they must get proper exercise, watch their fluid intake, keep their fats low and etc.

And there is a warning regarding Tegetrol that drinking alcohol while taking it can lower your seizure threshold.

Are there any other comments or questions?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Seizures after taking Viagra and Cialis
My husband had been seizure-free for 14 months. Started taking Viagra & Cialis and he had a seizure about a week aft... 1 reply
My Sister Had Been Taking Tegretol 100 And 200mg Respectively In Morning At Bed Timeoff Late The Doctor Stopped Has Prescribed Ep
MY SISTER WHO IS AUTISTIC WAS ON TEGRETOL 100 AND 200 RESPECTIVELY IN THE MORNING AND AT BED TIME.OFF LATE THE DOCTOR ST... 2 replies
I saw on a website that taking Zyprexa and Tramadol is bad & causes seizures.
I think if this is true that might be why I've been having seizures (about 1 month). So I've taken myself of Zyp... 2 replies
I Have Been Taking Xanax For 3 Weeks Straight And Now Want To Stop But Am Afraid Of The Seizures What Do
I am afraid to just stop taking Xanax I have been taking a bar a day for 3 weeks n now I want to stop what do I do? I am... 9 replies
taking lotrel and still have high bp
Loved one was prescribed lotrel 5-10mg.. Been on it for 24 hours, but blood pressure is currently 202/115. Please advise... 1 reply
Taking viibryd for over a year and still depressed
I've been on viibryd for over a year and I'm still depressed. I get up, go to work, come home and go back to sle... 1 reply
Done taking the diane-35 (21 pills) and still no menstruation
Hi there! My menstruation is irregular and i just started taking up diane35 as prescribed by my gyne. I'm done takin... 5 replies
If You Are Taking Isosorb Mono And Still Have Trouble Getting A Deep Breath Can Take Nitroglicern To Alleviate Pain
if you are taking isosorb mono and are having trouble taking a deep breath, can you take a nitroglicern pill to alleviat... 1 reply
Ive been Taking viibryd for over a year and still depressed
I've been on viibryd for over a year and I'm still depressed. I get up, go to work, come home and go back to sle... 1 reply
what happens when taking pliva 334 and you still discharging
What happens when you're done taking pliva 334 and you're still discharging what does that mean?? ## Hello, Kate... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 6 December 2012.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA